MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3D KNEE; INSERT, 3D SIZE4 X 11MM L DCM

ENCORE MEDICAL L.P. 3D KNEE; INSERT, 3D SIZE4 X 11MM L DCM
Model Number 391-11-704
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to change to a higher inlay.A higher inlay was implanted.Inlay was fully delaminated.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as change to a higher inlay.The actual length of in-vivo for the item listed is unknown as the original surgery date was not provided or could be established.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.This investigation is limited in scope as only partial information was provided to djo surgical for review.The revised item was not returned for examination and the lot number was not provided.Given the limited information, a search for an invoice (of the previous surgery) produced no results, therefore; the item removed could not be identified.To adequately investigate this event, the lot number is necessary.If this information is submitted at a future date, this investigation will be re-evaluated.Customer complaint history of the reported item showed no present trends or on-going issues that are needing a review.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The surgeon performed this revision to remedy the patient's condition.This complaint will be closed pending receipt of additional information.No further action is deemed necessary at this time.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as change to a higher inlay.The actual length of in-vivo for the item listed is unknown as the original surgery date was not provided or could be established.The healthcare professional indicated that the item associated with this investigation was returned to djo surgical for examination.The surface had erosion and delamination across the entire area of the insert.One curved edge of the rim was completely worn off.The wear of uhmwpe of the tibial insert implant is a result of the interaction between the femoral implant and tibial insert geometries.The surgery was completed as intended and without incident.If more details regarding the reported event is submitted at a future date, this investigation will be re-evaluated.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use,met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.This is the 3rd recorded incident involving item number: 391-11-604 and the 1st incident for delamination.The root cause of the failure cannot be determined with confidence.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors like; 1.Bone or other matter invaded thearticulation surfaces.2.The component at a slight angle could cause unbalanced load on the surface.These and other factors may contribute to an event which are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3D KNEE
Common Device Name
INSERT, 3D SIZE4 X 11MM L DCM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key16052257
Report Number1644408-2022-01720
Device Sequence Number20264149
Product Code JWH
UDI-Device Identifier00888912119115
UDI-Public(01)00888912119115
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2016
Device Model Number391-11-704
Device Catalogue Number391-11-604
Device Lot Number59601134
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer01/09/2023
02/06/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date01/10/2023
02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown